M. Peter Marinkovich

Publication Details

  • A critical reappraisal of the current data on drug-induced linear immunoglobulin A bullous dermatosis: A real and separate nosological entity? JOURNAL OF THE AMERICAN ACADEMY OF DERMATOLOGY Fortuna, G., Cesar Salas-Alanis, J., Guidetti, E., Marinkovich, M. P. 2012; 66 (6): 988-994

    Abstract:

    Linear IgA disease (LAD) has been associated with a variety of drugs over the past 30 years.To review current literature on all available cases of drug-induced LAD, in order to ascertain whether a close relationship is justified, so that it constitutes a real and separate nosological entity.The PubMed database was searched for all articles written in English related to drug-induced LAD published between January 1980 and December 2010.The literature review shows that at least 84 articles were published, describing a total of 103 patients. Of these articles, only 46, from 13 countries, were included in this analysis, with a total of 52 patients: 24 (46.2%) were believed to be induced by vancomycin and 28 (53.8%) by drugs other than vancomycin. Challenge-dechallenge-rechallenge testing protocol was performed on only 6 (11.5%) of 52 patients, of which only 5 showed a positive result, while the Naranjo algorithm was performed on only 2 of them (0.3%).The evidence of this review analysis is based only on case reports. No study on large samples of drug-induced LAD is currently available.The literature analysis reveals no strong scientific evidence to support the notion that some drugs have induced LAD; therefore in many reviewed cases, we must question whether drug-induced LAD is really the underlying entity. Further and thorough investigations using one of the available algorithms for adverse drug reaction are warranted.

    View details for DOI 10.1016/j.jaad.2011.09.018

    View details for Web of Science ID 000303979900033

    View details for PubMedID 22169257

Stanford Medicine Resources:

Footer Links: